Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 12, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Oct 28, 2006, 5:21 AM EDT for 26 counties in Virginia; 10 counties in Maryland; 5 counties in West Virginia. It took effect at Oct 28, 2006, 4:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 5:21 AM EDT (09:21 UTC)
- In effect from
- Oct 28, 2006, 4:00 PM EDT
- Expired
- Oct 29, 2006, 3:33 AM EST
- In force
- 13 hr
- Issued by
- NWS Baltimore/Washington
All 41 counties
Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Frederick County, VA, Greene County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 36 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Oct 28, 4:58 AM EDT, 23 minutes earlier.
Area forecast discussion, Oct 28, 4:58 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
458 AM EDT SAT OCT 28 2006
.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
THE BIG STORY FOR THE SHORT TERM...AND A BIT INTO THE LONGER
TERM...PERIODS WILL BE THE WINDS.
A COLD FRONT CURRENTLY STRETCHES FROM THE CENTRAL GREAT LAKES
THROUGH THE SOUTHEAST GULF STATES. SURFACE LOW PRESSURE IS SITUATED
OVER THE OHIO RIVER VALLEY...WITH A SECOND LOW RIGHT ALONG THE MD/VA
BORDER. THE COLD FRONT WILL CONTINUE EASTWARD TODAY...AND SHOULD
CLEAR THE EAST COAST BY EARLY EVENING. REGIONAL RADAR LOOP CONTINUES
TO SHOW A LARGE AREA OF LIGHT TO MODERATE RAINFALL COVERING MOST OF
THE CWFA...HOWEVER THE BACK EDGE OF THE PRECIP IS NOTED OVER
SOUTHWEST VIRGINIA. WILL HAVE CATEGORICAL POPS EARLY THIS MORNING IN
THE EAST AND WEST. POPS SHOULD DECREASE EVERYWHERE BY EARLY
AFTERNOON...WITH LINGERING PRECIP ALONG AND WEST OF THE ALLEGHENY
FRONT DUE TO UPSLOPE. HAVE GONE WITH MAV TEMPS.
AS THE SURFACE LOW PRESSURE MOVES OFF TO THE NORTHEAST...HIGH
PRESSURE WILL BUILD IN FROM THE SOUTH. THE SURFACE GRADIENT IS
EXPECTED TO REALLY TIGHTEN AS THE SURFACE LOW DEEPENS OVER THE
NORTHEAST STATES. BUFKIT SOUNDINGS SHOW THE GUST POTENTIAL TO BE
PRETTY IMPRESSIVE WITH WARNING (HIGHER ELEVATIONS) AND ADVISORY
CRITERIA BEING MET LATER THIS AFTERNOON INTO EARLY SUNDAY. BUFKIT
INDICATING MAX GUST POTENTIAL BEING AROUND 60KT IN THE HIGHER
ELEVATIONS AND NEAR 50KT ELSEWHERE. THESE TYPE OF WINDS ARE SURE TO
TOPPLE TREES WITH THE WET SOILS IN PLACE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
ALL MODELS...GFS/UKMET/ECMWF...IN AGREEMENT WITH INTENSITY
AND POSITION OF SFC LOW ACROSS EASTERN CANADA LIFTING NORTH
SUN/MON. ASSOCIATED PRESSURE GRADIENT WILL CONTINUE
TO KEEP WINDS QUITE GUSTY EARLY SUN MORNING...WEAKENING
THROUGH THE DAY ON SUN WITH HIGH PRESSURE BUILDING NORTH
AND EAST ACROSS THE FA. CANNOT RULE OUT RAIN/SNOW MIX W
OF THE MTNS WITH UPSLOPE FLOW AND TEMPS HOVERING AROUND
FREEZING....WITH PRECIP BECOMING MORE R- AS TEMPS MODERATE.
DRY FCST FOR THE START OF THE WORK WEEK WITH THE NEXT FRONTAL
SYSTEM PROGGED TO MOVE THROUGH MID-WEEK. AGAIN...MODELS
ARE IN PRETTY GOOD AGREEMENT WITH TIMING OF THE FROPA WITH
RAIN MOVING IN FROM THE WEST BEGINNING LATE TUE AND MOVING
THROUGH EARLY WED. MODELS HAVE BECOME MORE PROGRESSIVE WITH
THIS SYSTEM...SO TRIMMED BACK POPS LATE WED/EARLY THU
TO REFLECT THIS.
DID SOME SLIGHT TWEAKING TO THE THE LATEST MOS NUMBERS...MAINLY
MON HIGH TEMPS. OTW...JUST UPDATED NUMBERS TO LATEST GUIDANCE.
&&
.AVIATION...
LIFR/IFR CIGS WILL CONTINUE THIS MORNING AS PRECIP MOVES OVERHEAD.
EXPECT THE VSBYS TO IMPROVE LATER ON THIS MORNING AS THE PRECIP
MOVES OFF TO THE NORTHEAST. VSBYS ARE PRETTY MUCH MVFR THIS MORNING
AND WILL CONTINUE TO IMPROVE LATER ON THIS MORNING TO VFR. WINDS
WILL BE THE MAIN STORY TODAY...WITH GUSTS TO 40 MPH POSSIBLE LIKELY
IN MOST AREAS. WINDS WILL INCREASE OVERNIGHT.
&&
.MARINE...
HAVE GONE AHEAD AND RAISED A GALE WARNING ON THE ENTIRE CHESAPEAKE
BAY THIS MORNING. OBSERVATIONS ON THE BAY ALREADY FLIRTING WITH GALE
FORCE GUSTS AND EXPECT THIS TREND TO CONTINUE. A GALE FOR THE ENTIRE
MARINE AREA GOES INTO EFFECT LATER ON THIS AFTERNOON AND LASTS
THROUGH MOST OF SUNDAY. THE TAIL END OF THE WIND EVENT WILL BE
PICKED UP BY A SMALL CRAFT ADVISORY SUNDAY NIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FOR DCZ001 FROM 4 PM SATURDAY TO 9 AM SUNDAY.
MD...HIGH WIND WARNING FOR MDZ002 FROM 4 PM SATURDAY TO 9 AM SUNDAY.
...WIND ADVISORY FOR MDZ003>007-009>011-013-014 FROM 4 PM
SATURDAY TO 9 AM SUNDAY.
VA...HIGH WIND WARNING FOR VAZ021 FROM 4 PM SATURDAY TO 9 AM SUNDAY.
...WIND ADVISORY FOR VAZ025>031-036>042-051>054 FROM 4 PM
SATURDAY TO 9 AM SUNDAY.
WV...HIGH WIND WARNING FOR WVZ048-049-054 FROM 4 PM SATURDAY TO 9
AM SUNDAY.
...WIND ADVISORY FOR WVZ050>053-055 FROM 4 PM SATURDAY TO 9 AM
SUNDAY.
MARINE...GALE WARNING FOR ANZ530>534 UNTIL 5 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ530>537 FROM 5 PM SUNDAY TO 2 AM
MONDAY.
...GALE WARNING FOR ANZ535>537 FROM 6 PM SATURDAY TO 5 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ535>537 UNTIL 6 PM SATURDAY.
&&
SHORT TERM...N LISTEMAA
LONG TERM...S LISTEMAA
AVIATION...N LISTEMAA
MARINE...N LISTEMAAHazardous weather outlook, Oct 27, 10:22 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1022 PM EDT FRI OCT 27 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-281000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1022 PM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT GALE WARNINGS ARE IN EFFECT FOR THE MID CHESAPEAKE BAY OVERNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTHERN CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS ARE EXPECTED TO DEVELOP SATURDAY AND LAST INTO SUNDAY AS A LOW PRESSURE AREA OVER THE MID SOUTH INTENSIFIES RAPIDLY AS IT TRACKS NORTHEAST OVER THE NEXT TWO DAYS. A HIGH WIND WATCH IS IN EFFECT FOR SATURDAY NIGHT THROUGH SUNDAY MORNING FOR EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...THE DISTRICT OF COLUMBIA...AND NORTHERN...CENTRAL...AND WESTERN MARYLAND. WINDS WILL ABATE SUNDAY EVENING. ON THE WATERS... WINDS ARE EXPECTED TO REACH GALE FORCE ACROSS THE ENTIRE MARINE AREA SATURDAY AFTERNOON THROUGH MID MORNING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. RAINFALL AND WIND REPORTS ARE APPRECIATED. HTS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 5:21 AM EDT | High Wind Warning | LWX | 23 hr | |
| Oct 28, 7:49 AM EDT | Coastal Flood Statement | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 14 hr |
| Oct 28, 8:14 AM EDT | Special Marine Warning | LWX | 91 min | |
| Oct 28, 10:03 AM EDT | Coastal Flood Warning | LWX | Baltimore, City of Baltimore | 4 hr |
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in Maryland, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.